MAUDE Adverse Event Report: SMITH & NEPHEW, INC. GII FEM ALIGN VIEW TEMPLT; PROSTHESIS, KNEE, FEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, METAL/POLYMER

SMITH & NEPHEW, INC. GII FEM ALIGN VIEW TEMPLT; PROSTHESIS, KNEE, FEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, METAL/POLYMER
Model Number 71440426
Medical Device Problem Codes Corroded (1131); Material Erosion (1214)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/25/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during the cleaning process the magnet cover on a gii fem align view templt had eroded, leaving a hole where the magnet normally sits.However, per image attached, it also seems to be corroded.As this was noticed when putting tray together, no case was involved.
 
Additional Manufacturer Narrative
The device, intended for use in treatment, was not returned for evaluation but the pictures were reviewed, and the failure mode was confirmed.A complaint history review found related failures for the listed device; this failure mode will be monitored for future complaints for any necessary corrective actions.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.For cleaning procedures please refer to smith and nephew¿s recommended cleaning methods given in our cleaning and sterilization brochure-¿instructions for care, maintenance, cleaning and sterilization of smith & nephew orthopedic devices¿.The document is available from customer service or via the smith and nephew website, which suggests using a surgical scrub brush to remove visible debris.Possible causes could include but not limited to unclear user instructions, reprocessing error during cleaning/sterilization.This device is a reusable instrument that can be exposed to numerous surgeries.We recommend that all reusable instruments be routinely inspected for wear and damage and replaced as necessary.Based on this investigation, the need for corrective action is not indicated.Should the device or additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.

Brand Name
GII FEM ALIGN VIEW TEMPLT
Common Device Name
PROSTHESIS, KNEE, FEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, METAL/POLYMER
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
MDR Report Key11963031
Report Number1020279-2021-05068
Device Sequence Number14391338
Product Code HRY
UDI-Device Identifier03596010215468
UDI-Public03596010215468
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K121393
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/26/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number71440426
Device Catalogue Number71440426
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 05/25/2021
Supplement Date Received by Manufacturer08/25/2021
Initial Report FDA Received Date06/08/2021
Supplement Report FDA Received Date08/26/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1